Alert archive / Massachusetts / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS Boston/Norton, MA

June 7, 2025Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jun 7, 2025, 2:41 PM EDT for Middlesex County, Massachusetts. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2025, 2:41 PM EDT (18:41 UTC)
Expired
Jun 7, 2025, 5:45 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Middlesex County, MA

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:10 PM EDTFLASH FLOODWaltham, MACar stuck in flooding on Route 128 south prior to Trapelo Road. Relayed by Amateur Radio.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

387 
WGUS51 KBOX 071841
FFWBOX
MAC017-072145-
/O.NEW.KBOX.FF.W.0005.250607T1841Z-250607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
241 PM EDT Sat Jun 7 2025

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  East Central Middlesex County in northeastern Massachusetts...

* Until 545 PM EDT.

* At 241 PM EDT, Doppler radar and spotter reports indicate 
  thunderstorms producing heavy rain and street flooding across the 
  warned area. Between 1 and 2 inches of rain have fallen. The 
  expected rainfall rate is 1 to 2 inches in 1 hour. Additional 
  rainfall amounts of 1 to 3 inches are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Boston, Cambridge, Newton, Somerville, Waltham, Malden, Brookline, 
  Medford, Arlington, Billerica, Woburn, Watertown, Lexington, 
  Tewksbury, Needham, Wellesley, Melrose, Saugus, Wakefield and 
  Reading.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4253 7107 4252 7107 4252 7104 4251 7104
      4248 7105 4246 7104 4237 7112 4237 7113
      4236 7114 4236 7117 4235 7117 4233 7117
      4233 7116 4229 7120 4231 7123 4232 7123
      4233 7127 4232 7129 4239 7140 4258 7121

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

KP
2 follow-up statements
761 
WGUS71 KBOX 072042
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
442 PM EDT Sat Jun 7 2025

MAC017-072145-
/O.CON.KBOX.FF.W.0005.000000T0000Z-250607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex MA-
442 PM EDT Sat Jun 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS 
AFTERNOON FOR EAST CENTRAL MIDDLESEX COUNTY...

At 442 PM EDT, The heaviest rainfall will come to an end by 530 PM 
but lighter showers may linger through early this evening. No 
additional flooding is expected once the heavier rain passes.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of urban areas, highways, streets and
         underpasses as well as other poor drainage and low-lying
         areas.

Some locations that will experience flash flooding include...
  Cambridge, Newton, Somerville, Waltham, Malden, Brookline, 
  Medford, Arlington, Billerica, Woburn, Watertown, Lexington, 
  Tewksbury, Needham, Wellesley, Melrose, Saugus, Wakefield and 
  Reading.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4253 7107 4252 7107 4252 7104 4251 7104
      4248 7105 4246 7104 4237 7112 4237 7113
      4236 7114 4236 7117 4235 7117 4233 7117
      4233 7116 4229 7120 4231 7123 4232 7123
      4233 7127 4232 7129 4239 7140 4258 7121

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

JWD
744 
WGUS71 KBOX 072141
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
541 PM EDT Sat Jun 7 2025

MAC017-072151-
/O.EXP.KBOX.FF.W.0005.000000T0000Z-250607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex MA-
541 PM EDT Sat Jun 7 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT THIS AFTERNOON FOR 
EAST CENTRAL MIDDLESEX COUNTY...

The heavy rain has ended. Flooding will ease through the evening and 
is no longer expected to pose a threat. Please continue to heed 
remaining road closures.

&&

LAT...LON 4253 7107 4252 7107 4252 7104 4251 7104
      4248 7105 4246 7104 4237 7112 4237 7113
      4236 7114 4236 7117 4235 7117 4233 7117
      4233 7116 4229 7120 4231 7123 4232 7123
      4233 7127 4232 7129 4239 7140 4258 7121

$$

JWD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:34 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 7, 2:34 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
234 PM EDT Sat Jun 7 2025

.SYNOPSIS...
A cold front will bring showers and isolated thunderstorms with
pockets of heavy rainfall later today and especially this afternoon.
Dry weather returns tonight and continues into Sunday with pleasant
temperatures. A few showers are possible on Monday, but the bulk of
the rain with the next system will hold off until Tuesday. Dry and
warmer weather follows for Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Messages...

* Areas of fog this morning especially near the south coast
* Showers/isolated t-storms with pockets of heavy rain today
* Bulk of the rain overspreads the region between 11 am and 3 pm
* Highs mainly in the 70s with some upper 60s on the immediate coast

Details...

Dry weather dominated very early this morning but areas of fog were
expanding across the region. Some of the fog may be locally dense
especially near the south coast. We do expect visibility to improve
in most locations later this morning and afternoon...but fog may
flirt with areas near the coast all day.

A slow moving cold front approaches from the west later today and
will combine with Pwats over 1.50" along with good forcing on the
boundary. The result will be band of widespread showers with
isolated t-storms that moves across the region from west to east.
Outside a few showers into mid morning...the bulk of the rain will
arrive from west to east in the 11 am to 3 pm time frame. Given the
amount of forcing and high Pwat values some of the showers will
contain heavy rainfall. This may result in typical nuisance street
flooding...but the environment is not as favorable for the localized
flash flooding that we saw yesterday. The instability will be
less...generally on the order of 400-800 J/KG. Therefore...we will
not be issuing a Flood Watch at this time...but it is something
later shifts may need to consider based on radar trends.
Regardless...pocket of heavy rainfall and brief poor drainage street
flooding are certainly possible. The severe weather threat is also
rather low today...given limited instability and lots of cloud cover.

Clouds and showers will keep high temperatures mainly in the 70s
today...but locations along the coast may only see highs in the
upper 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Key Messages...

* Any lingering showers depart this evening
* Otherwise, dry with some fog tonight...lows 55-60
* Partly sunny with highs in the 70 to near 80 on Sunday

Details...

Tonight...

Shortwave and associated cold front will exit the region this
evening...taking any lingering showers with it. Otherwise...dry and
pleasant tonight and a bit cooler too with lows mainly in the 55-60
degree range. Light winds coupled with leftover low level moisture
will likely result in areas of fog developing overnight.

Sunday...

A brief ridge of high pressure builds into the region. This will
result in a mixture of clouds and sunshine and a pleasant end to the
weekend. High temperatures on Sunday will be in the 75 to 80 degree
range...but cooler lower 70s on the immediate coast with onshore
flow.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Key Messages:

* Scattered showers and cooler temperatures Monday and Tuesday

* Clearing Wednesday into Thursday with highs reaching the low to
  mid 80s

Details...

Onshore flow continues through Monday, allowing for a lengthier
period of cooling and for high temps to remain in the mid 60s to low
70s across southern New England. Most guidance is indicating a low
moving northeast off the coast to our south on Monday, bringing some
scattered showers to the region Monday. Still quite uncertain on the
exact track of the low... the ECMWF and NAM are indicating a closer
pass to the Cape and Islands, which would bring more rain to
southern New England, while the GEM and GFS are favoring more of an
offshore solution, which would keep most of the rain over the
waters.

A warm front is expected to move through Tuesday, placing the region
in the warm sector and elevating surface moisture, once again
bringing rain chances. With rain looking possible for most of the
day, highs are likely to remain in the 70s. A cold front passes
through Tuesday night/Wednesday morning, shifting winds back to the
west and ushering in some drier air. Drier and clearer conditions
likely Wednesday heading into Thursday post-FROPA. With the clearing
skies, high temps look to rebound into the 80s for the second half
of the week. Lows through the extended period not expected to change
much from night to night, remaining mostly in the 50s and 60s across
southern New England.

Unsettled conditions return heading into the weekend, bringing more
chances for showers.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update...

This Afternoon...Moderate confidence.

Generally expect MVFR-IFR conditions. Showers and a few
thunderstorms from west to east this afternoon, some containing
localized heavy downpours and a low chance for lightning. Light
SE winds along the coastline. Light S winds elsewhere. Winds
shift to the N late afternoon early evening.

Tonight...Low confidence.

VFR conditions to work into western MA/northern CT overnight;
however, residual low level moisture may allow areas of fog to
develop and allow MVFR- IFR conditions to return. MVFR-IFR
conditions with localized LIFR conditions east of the CT River
with low clouds and areas of FG/BR.

Sunday...High confidence in trends but lower confidence in timing.

Lingering MVFR-IFR conditions Sunday morning improving to VFR
from west to east 14-17z. Will likely take a bit longer for the
Cape and Islands. E winds generally at 5 to 10 knots.

BOS TAF...Moderate confidence in TAF. Convective showers through
01z where a brief rumble or two of thunder is possible 20z-23z.

BDL TAF...Moderate confidence in TAF.

Outlook /Sunday Night through Thursday/...

Sunday Night: VFR. Slight chance SHRA.

Monday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.

Monday Night: Mainly VFR, with areas IFR possible. Slight
chance SHRA.

Tuesday: MVFR/IFR conditions possible. Chance SHRA, isolated
TSRA.

Tuesday Night: Mainly VFR, with local IFR possible. Chance
SHRA.

Wednesday: VFR. Breezy.

Wednesday Night: VFR.

Thursday: Breezy.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today through Sunday...High confidence.

A relatively weak pressure gradient will keep winds below small
craft advisory thresholds today through Sunday. However....a wave of
low pressure and its associated southerly swell will be enough to
generate 4 to 5 foot southerly swell later today into tonight across
our southern outer-waters. Therefore...we have hoisted a small craft
advisory for those waters later today into tonight but conditions
should drop back below criteria for Sunday. The biggest issue for
mariners will be areas of fog...some of which will be locally dense
especially over our southern waters during the overnight and morning
hours.

Outlook /Sunday Night through Thursday/...

Sunday Night through Monday: Winds less than 25 kt. Seas
locally approaching 5 ft. Slight chance of rain showers.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, isolated thunderstorms.

Tuesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers.

Wednesday through Thursday: Winds less than 25 kt. Areas of
seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EDT Sunday for ANZ254>256.

&&

SYNOPSIS...Frank/McMinn
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...McMinn
AVIATION...Frank/McMinn/Mensch
MARINE...Frank/McMinn

In the hours before

Local storm report, Jun 7, 9:36 AM EDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
936 AM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Lightning        Athol                   42.59N 72.23W
06/06/2025                   Worcester          MA   Fire Dept/Rescue

            Garage fire due to lightning on Old Keene
            Road. Relayed by amateur radio.

0520 PM     Tstm Wnd Dmg     Northampton             42.33N 72.68W
06/06/2025                   Hampshire          MA   Trained Spotter

            Tree down on Florence Road. Relayed by
            amateur radio.

0610 PM     Tstm Wnd Dmg     Williamsburg            42.40N 72.72W
06/06/2025                   Hampshire          MA   Local Official

            DPW reports some tree damage in town.
            Relayed by amateur radio.

0620 PM     Lightning        Northampton             42.33N 72.68W
06/06/2025                   Hampshire          MA   Fire Dept/Rescue

            House fire due to lightning on Moser Road.
            Replayed my amateur radio.

0515 PM     Lightning        Orange                  42.59N 72.30W
06/06/2025                   Franklin           MA   Fire Dept/Rescue

            House struck by lightning on Pleasant
            Street. Relayed by amateur radio.

&&
Local storm report, Jun 7, 9:37 AM EDT, 5 hours 4 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
937 AM EDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Hail             Colrain                 42.67N 72.68W
06/06/2025  M1.00 Inch       Franklin           MA   Amateur Radio

            In Colrain, a trained spotter reported
            quarter to half-dollar sized hail. Report
            relayed via amateur radio.

0338 PM     Tstm Wnd Dmg     Charlemont              42.63N 72.88W
06/06/2025                   Franklin           MA   Amateur Radio

            In Charlemont trees and wires blocked North
            River Road.

0350 PM     Tstm Wnd Dmg     Leyden                  42.70N 72.62W
06/06/2025                   Franklin           MA   Amateur Radio

            In Leyden, mutiple trees and wires fell onto
            George Lamb Road. Report relayed via amateur
            radio.

0350 PM     Tstm Wnd Dmg     Rutland                 42.36N 71.95W
06/06/2025                   Worcester          MA   Amateur Radio

            In Rutland, a tree fell blocking half of
            East Center Road. Report relayed via amateur
            radio.

0425 PM     Hail             Warwick                 42.68N 72.33W
06/06/2025  M1.00 Inch       Franklin           MA   Amateur Radio

            Corrects previous hail report from Warwick.
            In Warwick, quarter sized hail was reported.

0447 PM     Tstm Wnd Dmg     Conway                  42.52N 72.68W
06/06/2025                   Franklin           MA   Amateur Radio

            In Conway a tree fell down on wires near
            Shelburne Falls Road. Report was relayed via
            Amateur radio.

0450 PM     Tstm Wnd Dmg     Deerfield               42.55N 72.60W
06/06/2025                   Franklin           MA   Amateur Radio

            In South Deerfield. trees came down on wires
            near River Road. Report relayed via amateur
            radio.

0450 PM     Tstm Wnd Dmg     Whately                 42.45N 72.62W
06/06/2025                   Franklin           MA   Amateur Radio

            In Whately a tree fell and was blocking
            Conway Road. Report relayed via amateur
            radio.

0455 PM     Tstm Wnd Dmg     Montague                42.53N 72.53W
06/06/2025                   Franklin           MA   Amateur Radio

            Corrects previous flash flood report from
            Montague. In Montague, a tree was down in
            the area of Sunderland Road. Report relayed
            via amateur radio.

0504 PM     Hail             Huntington              42.23N 72.88W
06/06/2025  M1.00 Inch       Hampshire          MA   Amateur Radio

            In Huntington the Police Chief reported
            quarter sized hail. Report relayed via
            amateur radio.

0515 PM     Lightning        Orange                  42.59N 72.30W
06/06/2025                   Franklin           MA   Fire Dept/Rescue

            House struck by lightning on Pleasant
            Street. Relayed by amateur radio.

0515 PM     Lightning        Athol                   42.59N 72.23W
06/06/2025                   Worcester          MA   Fire Dept/Rescue

            Garage fire due to lightning on Old Keene
            Road. Relayed by amateur radio.

0520 PM     Tstm Wnd Dmg     Northampton             42.33N 72.68W
06/06/2025                   Hampshire          MA   Trained Spotter

            Tree down on Florence Road. Relayed by
            amateur radio.

0520 PM     Hail             Northampton             42.33N 72.68W
06/06/2025  M1.00 Inch       Hampshire          MA   Amateur Radio

            In Northampton there was quarter sized hail
            in the Florence section of town. Report
            relayed via amateur radio.

0520 PM     Tstm Wnd Dmg     Northampton             42.33N 72.68W
06/06/2025                   Hampshire          MA   Amateur Radio

            Corrects previous flash flood report from
            Northampton. In Northhampton, trees and
            wires were down on Spring Street.

0530 PM     Flash Flood      Charlemont              42.63N 72.88W
06/06/2025                   Franklin           MA   Amateur Radio

            Corrects previous flash flood report from
            Charlemont. In Charlemont, flash flooding
            washed out Legate Hill road at route 2.
            Report relayed via amateur radio.

0530 PM     Flash Flood      Orange                  42.59N 72.31W
06/06/2025                   Franklin           MA   Amateur Radio

            East Main street between Water and Mechanic
            Street closed due to flooding.

0548 PM     Tstm Wnd Dmg     Colrain                 42.67N 72.68W
06/06/2025                   Franklin           MA   Amateur Radio

            Corrects previous flash flood report from
            Colrain. In Colrain, a tree fell and was
            blocking Coombs Hill Road. Report relayed
            via amateur radio.

0610 PM     Tstm Wnd Dmg     Williamsburg            42.40N 72.72W
06/06/2025                   Hampshire          MA   Local Official

            DPW reports some tree damage in town.
            Relayed by amateur radio.

0612 PM     Hail             Westfield               42.14N 72.76W
06/06/2025  M1.00 Inch       Hampden            MA   Amateur Radio

            In Westfield quarter sized hail was
            reported.

0615 PM     Tstm Wnd Gst     Westfield-Barnes AP     42.17N 72.72W
06/06/2025  M59 MPH          Hampden            MA   Amateur Radio

            ASOS station KBAF Westfield-Barnes AP.

0615 PM     Flash Flood      3 NNW  of Athol         42.62N 72.26W
06/06/2025                   Franklin           MA   Amateur Radio

            Royalston Road in Orange MA - Edges of the
            road washed out to a foot deep in spots.
            Many rocks rocks rolled onto the roadway.

0620 PM     Lightning        Northampton             42.33N 72.68W
06/06/2025                   Hampshire          MA   Fire Dept/Rescue

            House fire due to lightning on Moser Road.
            Replayed my amateur radio.

0620 PM     Hail             Orange                  42.59N 72.31W
06/06/2025  E1.25 Inch       Franklin           MA   Amateur Radio

0620 PM     Tstm Wnd Dmg     Westfield               42.14N 72.76W
06/06/2025                   Hampden            MA   Amateur Radio

            In Westfield a tree fell blocking Lockhouse
            Road.

0640 PM     Flash Flood      1 NE Westfield-Barnes A 42.18N 72.71W
06/06/2025                   Hampden            MA   Amateur Radio

            Industrial Park road had 1 foot of water
            across the road.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:11 AM EDTSmall Craft AdvisoryBOX26 hr

Nearby

Flash Flood Warnings in Massachusetts, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.